Alert archive / Ohio / Frost Advisories in 2018

Frost Advisory 5, NWS Charleston, WV

October 15, 20185 counties in Ohio

NWS Charleston, WV issued this frost advisory at Oct 15, 2018, 3:42 AM EDT for 5 counties in Ohio. It took effect at Oct 16, 2018, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:42 AM EDT (07:42 UTC)
In effect from
Oct 16, 2018, 2:00 AM EDT
Expired
Oct 16, 2018, 9:42 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS71 KRLX 150742
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
342 AM EDT Mon Oct 15 2018


OHZ066-067-151545-
/O.NEW.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
Perry-Morgan-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, and Stockport
342 AM EDT Mon Oct 15 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday.

* TEMPERATURES...From the lower to mid 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive and unprotected outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
5 follow-up statements
000 
WWUS71 KRLX 151440
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1040 AM EDT Mon Oct 15 2018

OHZ066-067-152245-
/O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
Perry-Morgan-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, and Stockport
1040 AM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...From the lower to mid 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive and unprotected outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
761 
WWUS71 KRLX 151656
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1256 PM EDT Mon Oct 15 2018

OHZ066-160100-
/O.UPG.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
/O.NEW.KRLX.FZ.W.0010.181016T0600Z-181016T1400Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
1256 PM EDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

The National Weather Service in Charleston has issued a Freeze
Warning, which is in effect from 2 AM to 10 AM EDT Tuesday. The
Frost Advisory is no longer in effect.

* TEMPERATURES...lower 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. Frost 
  could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

OHZ075-076-084-160100-
/O.EXA.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
Athens-Washington-Vinton-
Including the cities of Athens, Marietta, Belpre, McArthur, 
and Hamden
1256 PM EDT Mon Oct 15 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday.

* TEMPERATURES...lower to mid 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

$$

OHZ067-160100-
/O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
Morgan-
Including the cities of McConnelsville and Stockport
1256 PM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...As low as 34.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
317 
WWUS71 KRLX 160115
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
915 PM EDT Mon Oct 15 2018

OHZ066-161100-
/O.CON.KRLX.FZ.W.0010.181016T0600Z-181016T1400Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
915 PM EDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...Falling into the low 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

OHZ067-075-076-084-161100-
/O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/
Morgan-Athens-Washington-Vinton-
Including the cities of McConnelsville, Stockport, Athens, 
Marietta, Belpre, McArthur, and Hamden
915 PM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...falling into the lower to mid 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
831 
WWUS71 KRLX 160727
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
327 AM EDT Tue Oct 16 2018


OHZ066-161400-
/O.CON.KRLX.FZ.W.0010.000000T0000Z-181016T1400Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
327 AM EDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Falling into the low 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

OHZ067-075-076-084-161400-
/O.CON.KRLX.FR.Y.0005.000000T0000Z-181016T1400Z/
Morgan-Athens-Washington-Vinton-
Including the cities of McConnelsville, Stockport, Athens, 
Marietta, Belpre, McArthur, and Hamden
327 AM EDT Tue Oct 16 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Falling into the lower to mid 30s.

* TIMING...2 AM to 10 AM Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
498 
WWUS71 KRLX 161342
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
942 AM EDT Tue Oct 16 2018

...FREEZE WARNING IS CANCELLED...

Temperatures this morning are above freezing.

OHZ066-161445-
/O.CAN.KRLX.FZ.W.0010.000000T0000Z-181016T1400Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
942 AM EDT Tue Oct 16 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Charleston has cancelled the
Freeze Warning.

Temperatures this morning are above freezing.


$$

OHZ067-075-076-084-161445-
/O.CAN.KRLX.FR.Y.0005.000000T0000Z-181016T1400Z/
Morgan-Athens-Washington-Vinton-
Including the cities of McConnelsville, Stockport, Athens, 
Marietta, Belpre, McArthur, and Hamden
942 AM EDT Tue Oct 16 2018

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the
Frost Advisory.

Wind and above freezing temperatures this morning will quickly
melt any frost that may have formed overnight.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:07 AM EDT, 35 minutes earlier.

Area forecast discussion, Oct 15, 3:07 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
307 AM EDT Mon Oct 15 2018

.SYNOPSIS...
A cold front crosses the area today and tonight. Weak cold
front Wednesday, stronger high pressure Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 958 PM Sunday...

Light precip is gradually developing across SE OH and NW WV as a
warm front slowly moves northward across the CWA. Areas of light
rain should continue to develop overnight, but there will still
be some prolonged breaks from the precip at times.

For this evening update, I have shown a greater drop in hourly
temps for Monday afternoon with FROPA. Also added mention of
drizzle at times for tonight and adjusted some of the forecast
wording for the categorical POPs on Monday.

As of 548 PM Sunday...

Lowered POPs for E KY, SE OH, and W WV for early/mid evening
given latest guidance and radar imagery. Better rain chances
should occur after midnight as large scale lift increases.

As of 150 PM Sunday...

A warm front will lift northward overnight, with a wave along
the front providing showers. With warm air advection, expect
lows to occur during the evening hours.

A strong cold front will then cross on Monday, providing
additional showers. Models are hinting at a few thunderstorms as
well in southern WV and southwestern VA. With good cold air
advection behind the front, temperatures will fall after frontal
passage, providing a non-diurnal trend.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 255 AM Monday...

Surface ridging with and upper trough aloft will make for a dry.
but cool week ahead. CAA advection on Wednesday behind a
weak/dry cold front. Clear skies and calm winds as high pressure
settles overhead Wednesday night will make for an efficient
radiational cooling night. Likely the coldest temperatures of
the season so far, and possibly a killing frost/freeze for some
spots.

That high pressure will push eastward on Thursday through
Thursday night. Warmer SW return flow will likely enter the
area after the high is to our east and ridging builds aloft. So
not nearly as cold Thursday night into Friday morning.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 305 AM Monday...

Fairly good agreement now among the guidance with timing of our
next system Friday through Saturday. Strong cold front is set to
cross the region on Saturday, with deep upper long wave trough
digging over the Eastern Conus. This system will bring the
threat for rain, with possibly a changeover to snow across the
mountains Saturday night. Strong high pressure moves in behind
the front. If the cold air on Thursday is not a killing
frost/freeze, then this shot of cold for the end of the weekend
may finish things off.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 135 AM Monday...

The trend to warm advect aloft during the remainder of the
overnight should keep restrictions at a minimum with bounces to
MVFR at times. As the coverage of the rain increases after 14Z,
the potential for IFR visibilities and ceilings will be on the
increase and will stay that way until the cold front pushing in
from the northwest passes each terminal.

Winds gust from the southwest prior to the frontal passage, and
veer to the northwest behind the front which should allow for
the quick clearing of the lower level moisture. The result will
be VFR behind the front with the exception of mountain fog
developing in EKN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Restriction timing this morning and
afternoon could vary..

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 10/15/18
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    L    L    H    H    L    L    L
HTS CONSISTENCY  H    H    H    H    H    H    L    L    M    H    H    H
BKW CONSISTENCY  H    L    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    L    H    H    H    H    H
PKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR conditions possible Monday evening.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/MPK
NEAR TERM...RPY/RH
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 12:56 PM EDTFreeze WarningRLXPerry21 hr

Nearby

Frost Advisories in Ohio, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.